MAUDE Adverse Event Report: SYNTHES GMBH COUPLING BOLT LCP PERIARTICULAR AIM ARMS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH COUPLING BOLT LCP PERIARTICULAR AIM ARMS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.120.030
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during a case, the surgeon was using an aiming arm, but it did not work.It was not connecting to the two pieces and is a bolt connecting bolt for the aiming arm of the periartic aim arm instrument that connects both pieces together.It was unknown if there were any patient consequences or outcomes.This report is for one (1)coupling bolt lcp periarticular aim arms this is report 3 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was not returned to depuy synthes, however photos were provided for review.The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G1, h3, h4, h6: part 03.012.030, lot 1997871: release to warehouse date: october 09, 2008.Manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.Devices involved in this complaint connect-bolt f/aiming arm f/periarti-aim (03.120.030), insertion handle f/aiming arm f/lcp prox (03.120.002) and aim-arm f/lcp prox-tib-pl4.5/5 r (03.120.001) were sent to manufacturer to perform further investigation with the following results: visual inspection was performed, and items was received in used conditions showing evidence of use.Visual inspection also found the threads on the insertion handle were damaged.A functional test was performed, the coupling bolt (03.120.030) is threaded in the proximal end of the aiming arm (03.120.001) and there are no issues identified.Coupling bolt passed through the m6 thread in the proximal end of the aiming arm.The coupling bolt (03.120.030) was threaded in the handle (03.120.002) and no issues were identified.The coupling bolt is fully threaded in the m6 thread in the handle.The aiming arm (03.120.001), handle (03.120.002) and the coupling bolt (03.120.030) were assembled per the surgical technique guide and the coupling bolt was not able to hold the handle component with the aiming arm due to the damaged threads.A dimensional inspection was conducted on device reported and it was identified that features are within the specification and tolerance range specified in the drawing.Based on dhr, the manufacturing process was executed according to the corresponding documents.The device allegation was not confirmed as the observed condition of the coupling bolt lcp periarticular aim arms would not contribute to the reported event as the defect is related to the mating device periart insrt hndl 4.5 lcp prx tib pl-rt (03.120.002) based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): product code: : 03.012.030.Lot number : 1997871.Release to warehouse date : 09 oct 2008.Expiration date : na.Supplier: na.Manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Corrected data: d4: udi updated.The expiration date is currently not available.Additionally, the serial number for the device involved in the event was not provided; therefore, the full udi is currently not available.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUPLING BOLT LCP PERIARTICULAR AIM ARMS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18566776
Report Number8030965-2024-01262
Device Sequence Number20498320
Product Code LXH
UDI-Device Identifier10886982074270
UDI-Public(01)10886982074270(11)081009(10)1997871
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.030
Device Lot Number1997871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer01/24/2024
02/13/2024
04/30/2024
07/02/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/06/2024
02/27/2024
05/10/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERIART INSRT HNDL 4.5 LCP PRX TIB PL-RT; PERIARTIC AIM ARM 4.5 LCP PROX TIB PL-RT
Patient SexUnknown